Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


I don't know what is happening to me (Spanish fan)
Oct 22, 2002

Hello Dr Bob. I like the way you answer our questions. I have a little problem. I performed protected (please continue reading please!!!) insertive anal sex 6 month ago. 3 weeks after the exposure I suffered a cough that lasted about 2 days with a severe throath pain the first day. That's OK. I felt wasted and I tested at 2 month: negative. At 3rd month I developed Oral Thrush. I retested at 4th month: negative. Now I'm in 23rd week and want to test. My doctor says that it's not possible that I'm infected, but I feel tyred and oral thrush is still here. I tried topical medication and worked, but after 3 weeks taking it, candida returns if I left the medication. I tried Itraconazole, and nothing happens. My little candids doesn't seem to get concerned about that. Why I feel tyred? Can someone develop Thrush so quickly as 2-3 month after HIV exposition? Do I need to be retested? A lot of thanks nice doctor. Best regards from Spain.

Response from Dr. Frascino

Hello Spain,

Well let's start with the "protected insertive" sex comment. Assuming you used a latex condom properly, "protected" sex is . . . well, "protective!" HIV cannot pass through a latex condom. Added to that, you've had 2 negative HIV tests out to 4 months. So you've had minimal (if any) risk and 2 negative tests, which means you are not HIV-positive. So what about the oral thrush? Thrush is a fungal infection. Are you sure you actually have it? Did your doctor confirm the diagnosis with the appropriate tests? This condition can often be over-diagnosed or misdiagnosed. Check with an infectious diseases doctor if necessary, but I'd guess there is a good chance you do not have thrush. If you do, it is not related to HIV. So what could cause it? The common causes are antibiotics used to treat bacterial infections. These medications kill bacteria and can allow fungus (like thrush) to overgrow. Second, anything that significantly suppresses the immune system - such as cancer or certain drugs - can also result in oral thrush. Oral thrush generally responds very quickly to proper antifungal treatment.

Hope that helps. By the way, I'm surprised you didn't post this question to my life partner, Dr. Steve Natterstad. He's The Body's expert in the "Tratamientos" forum. He answers back in Spanish, even though he's really Norwegian!

Stay well.

Dr. Bob


Previous
burning feet and hands
Next
Blood tests is everything

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement